Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Allergic Reaction to Penicillin

can you have a allergic reaction to amoxicillin even if you taken previously before? I can't sleep an keep getting tightness of throat not sure if its from that or i have a bad infection spreading?
Asked On : Sat, 5 Jun 2010
Answers:  3 Views:  653
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello, welcome to Healthcaremagic. Yes a person can have allergic reaction to amoxicillin even if you have taken it previously. Tightness of throat could be due to allergic reaction or bad infection. Allergy usually presents as skin rashes or diarrhoea but it is advisable you consult your doctor for proper evaluation and cahnging of antibiotic if required. Wish you good health.
Answered: Sun, 30 Oct 2011
I find this answer helpful
  User's Response
Yes, you can have a allergic reaction to amoxicillin even if you taken it previously before. This class of penicillin based antibiotics is known as the beta lactam group and cross allergy is present. The most common side effects are skin rashes , diarrhea, nausea and vomiting.The insomnia and tightness in your throat might be due to gastritis, drug allergy or spreading infection too. Mild allergies are treated with anti-allergic medicines and steroids. Severe allergy requires discontinuation and substitution of amoxicillin with a macrolide (erythromyci) group antibiotic.
Answered: Sat, 5 Jun 2010
OBGYN Dr. Nilima Ghosh Hajra's  Response
welcome to healthcaremagic
it is possible to have delayed sensitivity with continuing of the same medicine it will increase .you can check it by stopping the medicine
may be that the infection is not being controlled by amoxycillin and some other medicine will be needed
better get a check up with your doctor and change trhe medicine
throat swab c/s can be done for proper antibiotic
Answered: Mon, 7 Nov 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor